Selšuk Journal of Applied Mathematics

www.selcuk.edu.tr




 Selšuk Journal of
  Applied Mathematics

  Winter-Spring, 2001
  Volume  2
  Number 1

 
Research Center of 
  Applied Mathematics


 SJAM Winter-Spring 2001, Volume 2 - Number 1

On a global error estimate in long-term numerical integration of ordinary differential equations*

Gennadii A. Chumakov1* ,  Natalia A. Chumakova 2

1 Sobolev Institute of Mathematics, SB RAS, Novosibirsk, Russia
   email: chumakov@math.nsc.ru

 2 Boreskov Institute of Catalysis, SB RAS, Pr. Ak. Lavrentieva 5, Novosibirsk, Russia
   email: chum@catalysis.nsk.su

Received: March 06, 2001
 

Summary
We describe an effective computational procedure of obtaining estimate for the global error in the long-term numerical integration with one-step embedded explicit Runge-Kutta methods applied  to an ODE system. The paper relies on the existence of an asymptotic expansion for the global error. An example is given using a particular ODE system modeling the behavior of a heterogeneous catalytic reaction with complex dynamics.
 

Key words
numerical solution of ODEs, Runge-Kutta methods, global error, chemical kinetic model
 

Mathematics Subject Classification (1991): 65-01, 65L06, 65Y99

 * The  research was supported in part by the International Association for the promotion of co-operation with scientists from the New Independent States of the former Soviet Union (INTAS) grant No. 99-01882.
 

 Article in PS format (8607 kb)  Article in ZIP format (502 kb)

The article is
available to read in 
Ghostview format


[Home] [contact]